Alert archive / Michigan / River Flood Advisories in 2011

River Flood Advisory 151, NWS Grand Rapids, MI

July 29, 2011Eaton County, Michigan

NWS Grand Rapids, MI issued this river flood advisory at Jul 29, 2011, 10:34 AM EDT for Eaton County, Michigan. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 29, 2011, 10:34 AM EDT (14:34 UTC)
Expired
Aug 2, 2011, 10:39 AM EDT
In force
4 days
Issued by
NWS Grand Rapids, MI

County Eaton County, MI

The radar

The Grand Rapids radar (KGRR), 67 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River at Eaton Rapids (ETNM4).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood advisory went out at Jul 29, 7:24 AM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 29, 7:24 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
724 AM EDT FRI JUL 29 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(454 AM EDT FRI JUL 29 2011)
WITH THE COLD FRONT PUSHING SOUTH OF INTERSTATE 80 THIS MORNING...A
LARGE HIGH PRESSURE SYSTEM FROM THE NORTHERN PLAINS WILL MOVE INTO
MICHIGAN THIS AFTERNOON AND THEN MOVE SLOWLY EAST ACROSS MICHIGAN
SATURDAY AND THEN TOWARD NEW ENGLAND ON SUNDAY. THIS WILL BRING
CLEARING SKIES TO THE AREA BY LATE MORNING AND THEN PROVIDE A WARM
AND SUNNY WEEKEND FOR ALL IN SOUTHWEST LOWER MICHIGAN.

&&

.SHORT TERM...(454 AM EDT FRI JUL 29 2011)
(TONIGHT THROUGH SUNDAY)
THE ONLY REAL ISSUE IS HOW QUICKLY DOES THE RAIN END OVER THE
SOUTHERN COUNTIES THIS MORNING. LOOKING AT THE WATER VAPOR LOOPS IT
IS CLEAR A LARGE AREA OF SUBSIDENCE IS MOVING INTO MICHIGAN FROM THE
WEST. THAT WILL CLEAR THE SKIES FROM NORTHWEST TO SOUTHEAST TODAY.
THEN WITH THE SURFACE HIGH OVERHEAD SATURDAY  EXPECT MOSTLY CLEAR
SKIES AND WARM TEMPERATURES. THE HIGH MOVES OFF TO THE EAST SUNDAY
WINDS WILL TURN TO THE SOUTH AND BRING HOT WEATHER BACK TO THE AREA.

&&

.LONG TERM...(454 AM EDT FRI JUL 29 2011)
(SUNDAY NIGHT THROUGH THURSDAY)
THERE ARE TWO SYSTEMS WE ARE WATCHING IN THE LONG TERM FORECAST.
FIRST IS THE DIGGING SHORTWAVE ASSOCIATED WITH THE EXIT REGION POLAR
JET DIVING TOWARD SOUTHERN LAKE MICHIGAN MONDAY MORNING. THAT WOULD
BRING A PERIOD OF THUNDERSTORMS TO THE AREA SUNDAY NIGHT INTO EARLY
MONDAY. THEN THERE IS ANOTHER PACIFIC SHORT WAVE IN THE FLOW THAT
RIDES OVER THE UPPER RIDGE AND HEADS EAST ACROSS SOUTHERN CANADA
WEDNESDAY INTO THURSDAY. THAT TOO COULD BRING SOME THUNDERSTORMS TO
THE AREA.

OTHER THAN THAT THE LARGE UPPER LEVEL HIGH THAT HAS DOMINATED THE
WEATHER FOR THE CONUS MOST OF THIS SUMMER WILL RETROGRADE FROM THE
EAST COAST TO MID WEST EARLY THIS COMING WEEK. THAT WILL PUT
SOUTHWEST MICHIGAN ON THE EDGE OF THE POLAR JET. WHICH IN TURN MEANS
A SYSTEM WILL MOVE THROUGH THE AREA ABOUT EVERY 36 TO 48 HOURS. WITH
THE CORE OF THE JET NORTH OF THE CANADIAN BORDER THIS COMING WEEK...
THAT MEANS ABOVE NORMAL TEMPERATURES WILL PREVAIL.

&&

.AVIATION...(724 AM EDT FRI JUL 29 2011)
THE RAIN HAS FOR THE MOST PART ENDED (WILL END IN JXN BY 13Z). AN
AREA OF LOW CEILING HAS DEVELOPED BETWEEN INTERSTATE 96 AND
INTERSTATE 94. VERTICAL MIXING CAUSED BY THE COOLER AIR ALOFT MOVING
IN WILL MIX DRY AIR ALOFT WITH THE MOIST AIR NEAR THE GROUND AND
CLEAR THE SKY. THIS SHOULD HAPPEN BTW 15Z AND 18Z.

HIGH PRESSURE AND LIGHT WINDS WILL MOVE IN TONIGHT. THERE WILL
LIKELY BE SOME FOG AGAIN TONIGHT BUT TO KEEP THE TAF SIMPLE I DID
NOT INCLUDE IT IN THESE TAFS.

&&

.MARINE...(454 AM EDT FRI JUL 29 2011)
WITH THE COLD FRONT THROUGH AND HIGH PRESSURE DOMINATING THE WEATHER
OVER THE GREAT LAKES THIS WEEKEND... WAVES WILL FOR THE MOST PART BE
1 FOOT OR LESS AND SKIES MOSTLY CLEAR FROM LATE THIS AFTERNOON INTO
SUNDAY AFTERNOON.

&&

.HYDROLOGY...(454 AM EDT FRI JUL 29 2011)
THE RAINS HAVE FOR THE MOST PART ENDED. SINCE WE HAVE FLASH FLOOD
WARNINGS OR FLOOD ADVISORIES IN EFFECT FOR JUST ABOUT ALL THE
COUNTIES WE HAD THE WATCH OUT FOR... I DROPPED THE FLOOD WATCH.
THESE OTHER PRODUCTS WILL TAKE CARE OF WHAT THREAT REMAINS. GIVEN
THE 2 TO 6 INCHES OF RAIN YESTERDAY AND 1 TO 4 INCHES THAT FELL LATE
LAST NIGHT AND THIS MORNING THERE WILL BE SOME HYDRO ISSUES FOR A AT
LEAST A FEW DAYS ANYWAY (LARGER RIVER POINTS).

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    WDM
SHORT TERM:  WDM
LONG TERM:   WDM
AVIATION:    WDM
MARINE:      WDM
HYDROLOGY:   WDM
Hazardous weather outlook, Jul 29, 9:04 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
904 AM EDT FRI JUL 29 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-301315-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
904 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREA WATERWAYS WILL CONTINUE TO POSE A FLOODING HAZARD TODAY AND
TONIGHT. IN ADDITION...SOME STANDING WATER ON AREA ROADWAYS WILL
CONTINUE TO BE A THREAT THROUGH EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOME AREA WATERWAYS WILL CONTINUE TO RUN HIGH AND POSE A FLOODING
THREAT THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-301315-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
904 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 29, 7:18 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
718 AM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     HEAVY RAIN       4 WNW HOLLAND           42.81N 86.18W
07/29/2011  M1.25 INCH       OTTAWA             MI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

GWETZEL
Local storm report, Jul 29, 7:33 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
733 AM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       COOPER                  42.38N 85.61W
07/29/2011  M2.70 INCH       KALAMAZOO          MI   PUBLIC

            RAINFALL TOTAL FROM THURSDAY AT 10 PM UNTIL TODAY AT 7
            AM.

0645 AM     HEAVY RAIN       2 W WAYLAND             42.67N 85.68W
07/29/2011  M1.69 INCH       ALLEGAN            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 NE LANSING            42.76N 84.52W
07/29/2011  M1.72 INCH       INGHAM             MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 SSW LANSING           42.71N 84.56W
07/29/2011  M2.00 INCH       INGHAM             MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 W JACKSON             42.25N 84.47W
07/29/2011  M1.82 INCH       JACKSON            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NNE PAW PAW           42.26N 85.87W
07/29/2011  M2.24 INCH       VAN BUREN          MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       DIMONDALE               42.65N 84.65W
07/29/2011  M2.90 INCH       EATON              MI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

GWETZEL
Local storm report, Jul 29, 7:53 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 AM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 W EATON RAPIDS        42.51N 84.69W
07/29/2011  M4.13 INCH       EATON              MI   COCORAHS

            24 HOUR TOTAL

&&

GWETZEL
Local storm report, Jul 29, 8:16 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
816 AM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       HASTINGS                42.65N 85.29W
07/29/2011  M4.00 INCH       BARRY              MI   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 ENE BROOKLYN          42.12N 84.21W
07/29/2011  M2.68 INCH       JACKSON            MI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

GWETZEL
Local storm report, Jul 29, 8:38 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 AM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       LANSING                 42.74N 84.55W
07/29/2011  M2.17 INCH       INGHAM             MI   AMATEUR RADIO

            24 HOUR TOTAL

&&

GWETZEL
Local storm report, Jul 29, 8:45 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
845 AM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       2 W RICHLAND            42.38N 85.49W
07/29/2011  E3.05 INCH       KALAMAZOO          MI   PUBLIC

            RAINFALL FROM 10 PM THURSDAY UNTIL 830 THIS MORNING.

&&

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:54 PM EDTRiver Flood AdvisoryGRRKent6 days
Jul 28, 8:54 PM EDTRiver Flood AdvisoryGRRIngham50 hr
Jul 28, 8:58 PM EDTRiver Flood AdvisoryGRRKalamazoo63 hr
Jul 28, 9:40 PM EDTRiver Flood WarningGRRIngham4 days
Jul 28, 10:24 PM EDTSpecial Weather StatementGRRKalamazoo66 min
Jul 28, 11:12 PM EDTSpecial Weather StatementGRRBarry63 min
Jul 29, 12:26 AM EDTSpecial Weather StatementGRRAllegan, Barry, Eaton, Van Buren94 min
Jul 29, 12:44 AM EDTFlash Flood WarningGRRAllegan, Barry, Eaton, Ingham8 hr
Jul 29, 12:59 AM EDTSpecial Marine WarningGRR2 hr
Jul 29, 1:15 AM EDTSpecial Weather StatementGRRKalamazoo, Van Buren90 min
Jul 29, 1:30 AM EDTSevere Thunderstorm WarningGRRVan Buren33 min
Jul 29, 1:45 AM EDTSevere Thunderstorm WarningGRRKalamazoo45 min
Jul 29, 1:53 AM EDTSpecial Weather StatementGRRCalhoun, Ingham, Jackson97 min
Jul 29, 2:13 AM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson65 min
Jul 29, 2:49 AM EDTSpecial Weather StatementGRRIngham56 min
Jul 29, 3:51 AM EDTAreal Flood AdvisoryGRRCalhoun, Jackson, Kalamazoo, Van Buren12 hr
Jul 29, 8:41 AM EDTRiver Flood AdvisoryGRRIngham75 min
Jul 29, 8:41 AM EDTRiver Flood AdvisoryGRRClinton14 hr
Jul 29, 9:52 AM EDTRiver Flood WarningGRRIngham13 hr
Jul 29, 9:52 AM EDTRiver Flood WarningGRRBarry4 days
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRKent36 hr
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRKent36 hr
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRKent5 days
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRIngham60 hr
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRCalhoun12 hr
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRKalamazoo12 hr
Jul 29, 10:34 AM EDTRiver Flood AdvisoryGRRAllegan36 hr

Nearby

River Flood Advisories in Michigan, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.